Table of Contents Author Guidelines Submit a Manuscript
Journal of Function Spaces
Volume 2014 (2014), Article ID 176429, 15 pages
http://dx.doi.org/10.1155/2014/176429
Research Article

Global Existence and Blow-Up for the Euler-Bernoulli Plate Equation with Variable Coefficients

School of Mathematical Sciences, Shanxi University, Taiyuan, Shanxi 030006, China

Received 4 October 2014; Accepted 8 December 2014; Published 25 December 2014

Academic Editor: Hugo Leiva

Copyright © 2014 Jianghao Hao and Jie Lan. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. H. A. Levine, “Instability and nonexistence of global solutions to nonlinear wave equations of the form Putt=-Au+F(u),” Transactions of the American Mathematical Society, vol. 192, pp. 1–21, 1974. View at Google Scholar
  2. H. A. Levine, “Some additional remarks on the nonexistence of global solutions to nonlinear wave equations,” SIAM Journal on Mathematical Analysis, vol. 5, no. 1, pp. 138–146, 1974. View at Publisher · View at Google Scholar · View at MathSciNet
  3. V. K. Kalantarov and O. A. Ladyzhenskaya, “The occurrence of collapse for quasilinear equations of parabolic and hyperbolic types,” Journal of Soviet Mathematics, vol. 10, no. 1, pp. 53–70, 1978. View at Publisher · View at Google Scholar · View at Scopus
  4. V. Georgiev and G. Todorova, “Existence of a solution of the wave equation with nonlinear damping and source terms,” Journal of Differential Equations, vol. 109, no. 2, pp. 295–308, 1994. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  5. H. A. Levine and J. Serrin, “Global nonexistence theorems for quasilinear evolution equations with dissipation,” Archive for Rational Mechanics and Analysis, vol. 137, no. 4, pp. 341–361, 1997. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. J. Hao, Y. Zhang, and S. Li, “Global existence and blow-up phenomena for a nonlinear wave equation,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 10, pp. 4823–4832, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. S. A. Messaoudi, “Blow up in a nonlinearly damped wave equation,” Mathematische Nachrichten, vol. 231, no. 1, pp. 1–7, 2001. View at Google Scholar · View at MathSciNet · View at Scopus
  8. S. A. Messaoudi and B. Said Houari, “Global non-existence of solutions of a class of wave equations with non-linear damping and source terms,” Mathematical Methods in the Applied Sciences, vol. 27, no. 14, pp. 1687–1696, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. E. Vitillaro, “Global nonexistence theorems for a class of evolution equations with dissipation,” Archive for Rational Mechanics and Analysis, vol. 149, no. 2, pp. 155–182, 1999. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. W. Chen and Y. Zhou, “Global nonexistence for a semilinear Petrovsky equation,” Nonlinear Analysis: Theory, Methods & Applications, vol. 70, no. 9, pp. 3203–3208, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. Y. Zhou, “Global nonexistence for a quasilinear evolution equation with critical lower energy,” Archives of Inequalities and Applications, vol. 2, no. 1, pp. 41–47, 2004. View at Google Scholar · View at MathSciNet
  12. P. Yao, “Observability inequalities for the Euler-Bernoulli plate with variable coefficients,” in Differential Geometric Methods in the Control of Partial Differential Equations (Boulder, CO, 1999), vol. 268 of Contemporary Mathematics, pp. 383–406, American Mathematical Society, Providence, RI, USA, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  13. H. A. Levine, S. R. Park, and J. Serrin, “Global existence and global nonexistence of solutions of the Cauchy problem for a nonlinearly damped wave equation,” Journal of Mathematical Analysis and Applications, vol. 228, no. 1, pp. 181–205, 1998. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  14. D. H. Sattinger, “On global solution of nonlinear hyperbolic equations,” Archive for Rational Mechanics and Analysis, vol. 30, pp. 148–172, 1968. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. G. Todorova, “Cauchy problem for a nonlinear wave equation with nonlinear damping and source terms,” Nonlinear Analysis: Theory, Methods & Applications, vol. 41, no. 7-8, pp. 891–905, 2000. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. Y. Zhou, “Global existence and nonexistence for a nonlinear wave equation with damping and source terms,” Mathematische Nachrichten, vol. 278, no. 11, pp. 1341–1358, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. Y. Zhou, “A blow-up result for a nonlinear wave equation with damping and vanishing initial energy in RN,” Applied Mathematics Letters. An International Journal of Rapid Publication, vol. 18, no. 3, pp. 281–286, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  18. M. Köhl, “An extended Liapunov approach to the stability assessment of marine risers,” Zeitschrift für Angewandte Mathematik und Mechanik, vol. 73, no. 2, pp. 85–92, 1993. View at Publisher · View at Google Scholar · View at MathSciNet
  19. V. K. Kalantarov and A. Kurt, “The long-time behavior of solutions of a nonlinear fourth order wave equation, describing the dynamics of marine risers,” Zeitschrift für Angewandte Mathematik und Mechanik, vol. 77, no. 3, pp. 209–215, 1997. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  20. G. Avalos, I. Lasiecka, and R. Triggiani, “Uniform stability of nonlinear thermoelastic plates with free boundary conditions,” in Optimal Control of Partial Differential Equations, K.-H. Hoffmann, G. Leugering, and F. Tröltzsch, Eds., Birkhäuser, Basel, Switzerland, 1999. View at Google Scholar
  21. A. Eden and A. J. Milani, “Exponential attractors for extensible beam equations,” Nonlinearity, vol. 6, no. 3, pp. 457–479, 1993. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  22. A. Guesmia, “Existence globale et stabilisation interne non linéaire d’un système de Petrovsky,” Bulletin of the Belgian Mathematical Society. Simon Stevin, vol. 5, no. 4, pp. 583–594, 1998. View at Google Scholar · View at MathSciNet
  23. A. Guesmia, “Energy decay for a damped nonlinear coupled system,” Journal of Mathematical Analysis and Applications, vol. 239, no. 1, pp. 38–48, 1999. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  24. K.-H. Hoffmann and P. Rybka, “Analyticity of the nonlinear term forces convergence of solutions to two equations of continuum mechanics,” Nonlinear Analysis: Theory, Methods & Applications, vol. 50, no. 3, pp. 409–424, 2002. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  25. J. Li and Y. Wu, “Exponential stability of the plate equations with potential of second order and indefinite damping,” Journal of Mathematical Analysis and Applications, vol. 359, no. 1, pp. 62–75, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  26. S. A. Messaoudi, “Global existence and nonexistence in a system of Petrovsky,” Journal of Mathematical Analysis and Applications, vol. 265, no. 2, pp. 296–308, 2002. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  27. R. Xu and Y. Liu, “Global existence and nonexistence of solution for Cauchy problem of multidimensional double dispersion equations,” Journal of Mathematical Analysis and Applications, vol. 359, no. 2, pp. 739–751, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  28. J. L. Lions, Quelques méthodes de résolution des problèmes aux limites non linéaires, Dunod Gautier-Villars, Paris, France, 1969.